Opana Abuse: A Brief Look at Opana Abuse Side Effects and Opana Addiction Withdrawal
For many, opana is an entity heard about through the news, through podcasts, radio, and newspaper updates that give us the current death toll due to the opana abuse side effects, but what is opana? And why are opana overdoses becoming more and more common?
What is Opana?
In direct terms, opana is an extremely potent, synthetic opioid analgesic. It’s a powerful painkiller, which works wonders for patients suffering from severe, chronic pains. Unfortunately, with this effective treatment, comes a high potential for recreational abuse. Opana is even stronger than morphine, depending on the source, and the method administered, but it is certainly the cause for a significant amount of overdose deaths across the globe.
There are three basic ways that Opana is administered: oral, nasal, and injection. Injections are the most common when used recreationally, and they are also the most likely method of administering to cause the deadly opana abuse side effects to manifest themselves.
Side Effects of Opana Use:
- Upset Stomach, Nausea, and Vomiting
- Constipation, or Trouble with Bowel Movements
- Heart Palpitations, or Slowed Heart Rate
- Labored or Trouble Breathing
- Trouble Focusing or Confusion
- Aches and Pains
- Exhaustion or Trouble Moving
- Excessive or Irregular Sweating
- Itchy Skin
- Constricted Pupils
- Increased Risk of Seizures
Currently, the DEA classifies opana as a Schedule II substance. This relates to the drugs high potential for abuse, and its dangerous nature. Opana addiction is quick, and places the user in vice-like grip. Because of this, prescription use is generally under strict supervision by medically trained physicians.
What Are the Opana Addiction Withdrawal Symptoms?
In most cases, the opana abuse side effects come in the form of respiratory failure. Being as potent as the drug is, opana is generally reserved for opioid tolerant patients or patients with pain severe enough to warrant a substance stronger than morphine. If a recreational user is used to the dose amounts associated with heroin or morphine, than they may be inclined to use much more opana than is considered safe, presenting a major risk for opana overdose. Even worse, if a person who has never used opioids attempts to experiment with opana, they are almost guaranteed to witness the opana abuse side effects first hand, as the drug is so potent that using it without prior opioid experience presents a major risk of opana overdose.
The Risk and Effects of Opana Overdose
As we mentioned before, one of the biggest risks associated with opana use is respiratory failure. When used in heavy doses, opana slows the heart rate and breathing of the user, producing the slow and sloth-like behavior that we generally associate with opioid use. However, due to opana high potency, breathing may slow to an almost non-existent rate before the user has to time to register that their body is failing them. The nature of the opana abuse side effects is perfectly illustrated in this situation, it’s fast acting, powerful, and in most cases an opana overdose is over before the user has time to respond.
Perhaps the scariest thing about the risk in opana overdose, and opana related deaths, is that many of the users that fall victim to these do not know that they are using opana. It’s common practice amongst recreational heroin dealers to mix opana, which is generally cheaper and more potent than heroin, with other opioids in order to cut costs while getting users hooked on a more addicted and potent product. While this may result in better profits for the dealer, it results in opana overdoses and death for a large amount of unsuspecting users.
Here are a number of signs and symptoms of opana overdose to look out for:
- Trouble Swallowing
- Extreme Fatigue or Exhaustion
- Fainting, Lightheadedness, or Dizziness
- Labored Breathing, Respiratory Arrest
- Heart Palpitations, or Cardiac Arrest
- Lack of Response to Pain
- Trouble Focusing or Extreme Confusion
- Trouble Responding to Words or Normal Stimulus